MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-200
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.It should be noted that the instructions for use (ifu), pta, armada 35 / armada 35 ll, global, ce, states: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and the sheath as one unit.The deviation related to using force during removal does not appear to have caused or contributed to the reported event.Based on the information provided a conclusive cause for the reported balloon rupture cannot be determined., additionally, the resistance encountered during removal and separation likely occurred due to the ruptured balloon material catching on the introducer sheath during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the heavily calcified, moderately tortuous, 80% stenosed left superficial femoral artery.A non-abbott 6f sheath was advanced with a 5x200mm armada 35 percutaneous transluminal angioplasty (pta) catheter, and the balloon ruptured during the first inflation at nominal pressure.The pta catheter and sheath faced resistance with each other during removal, so force was applied.An unspecified armada 35 balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12533887
Report Number2024168-2021-08637
Device Sequence Number1239965
Product Code LIT
UDI-Device Identifier08717648155239
UDI-Public08717648155239
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberB2050-200
Device Catalogue NumberB2050-200
Device Lot Number10609G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F CROSSOVER SHEATH